Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 

 

Junction of noncomposite polyhedra


Author: A. V. Timofeenko
Translated by: A. Plotkin
Original publication: Algebra i Analiz, tom 21 (2009), nomer 3.
Journal: St. Petersburg Math. J. 21 (2010), 483-512
MSC (2000): Primary 52B10
Published electronically: March 2, 2010
Erratum: St. Petersburg Math. J. 23 (2012), 779--780
MathSciNet review: 2588767
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: All 3-dimensional convex regular-hedra are found, i.e., the convex polyhedra having positive curvature of each vertex and such that every face is either a regular polygon or is composed of two regular polygons. The algorithm for constructing such solids is based on calculation of the corresponding symmetry groups and gives a listing of all possible adjoins along entire faces of convex regular-hedra that cannot be cut by any plane into smaller regular-hedra.


References [Enhancements On Off] (What's this?)

  • 1. A. M. Gurin and V. A. Zalgaller, To the history of the study of convex polyhedra with regular faces and faces composed of regular, Trudy S.-Peterburg. Mat. Obshch. 14 (2008), 215-294. (Russian)
  • 2. V. A. Zalgaller, Convex polyhedra with regular faces, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 2 (1967), 220 (Russian). MR 0227860
  • 3. B. A. Ivanov, Polyhedra with faces that are composed of regular polygons, Ukrain. Geometr. Sb. 10 (1971), 20–34 (Russian). MR 0301634
  • 4. Ju. A. Prjahin, Convex polyhedra with regular faces, Ukrain. Geometr. Sb. 14 (1973), 83–88, 115 (Russian). MR 0338930
  • 5. A. V. Timofeenko, On classification of convex polyhedra with regular faces, Algebra and Logic (Internat. Russian-China Sem.), Irkut. Gos. Ped. Univ., Irkutsk, 2007, pp. 103-108. (Russian)
  • 6. A. V. Timofeenko, Non-Platonic and non-Archimedean noncomposite polyhedra, Fundam. Prikl. Mat. 14 (2008), no. 2, 179–205 (Russian, with English and Russian summaries); English transl., J. Math. Sci. (N. Y.) 162 (2009), no. 5, 710–729. MR 2475600, 10.1007/s10958-009-9655-0
  • 7. A. V. Timofeenko, Convex regular polyhedra that are not cut by any plane into regular polyhedral parts, Mat. Tr. 11 (2008), no. 1, 132–152 (Russian, with Russian summary). MR 2437485
  • 8. -, On a junction of noncomposite polyhedra, Proc. of the Internat. School-Sem. on Geometry and Analysis in Memory of N. V. Efimov, Rostov-on-Don, 2008, pp. 70-72. (Russian)
  • 9. A. V. Timofeenko and A. M. Gurin, On the theory of convex polyhedra with regular faces, Dokl. Akad. Nauk 419 (2008), no. 3, 320–323 (Russian); English transl., Dokl. Math. 77 (2008), no. 2, 234–237. MR 2462091, 10.1134/S1064562408020208
  • 10. -, Algebraic and computer models of convex polyhedra with regular faces, and faces formed from regular polygons, Geometry in Odessa - 2008 (Internat. Conf., thesis) (V. V. Gol'dberg, V. M. Kuzakon', A. G. Kushner, and V. V. Lychagin, eds.), Odessa, 2008, pp. 131-132. (Russian)
  • 11. Norman W. Johnson, Convex polyhedra with regular faces, Canad. J. Math. 18 (1966), 169–200. MR 0185507
  • 12. Viktor A. Zalgaller, Convex polyhedra with regular faces, Translated from Russian. Seminars in Mathematics, V. A. Steklov Mathematical Institute, Leningrad, Vol. 2, Consultants Bureau, New York, 1969. MR 0240719

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 52B10

Retrieve articles in all journals with MSC (2000): 52B10


Additional Information

A. V. Timofeenko
Affiliation: Institute of Computational Modeling, Siberian Branch, Russian Academy of Sciences, Academgorodok 50/44, Krasnoyarsk 660036, Russia
Email: A.V.Timofeenko62@mail.ru

DOI: https://doi.org/10.1090/S1061-0022-10-01105-2
Keywords: Regular-hedra, concomposite polyhedra, symmetry groups, superfundamental faces
Received by editor(s): August 31, 2008
Published electronically: March 2, 2010
Additional Notes: Supported by grant 09-09-1/NSh from the V. P. Astaf′ev Krasnoyarsk State Pedagogical University, and also by grants 09-01-00395-a and 09-01-00717-a from RFBR
Dedicated: To my son’s coming of age
Article copyright: © Copyright 2010 American Mathematical Society